Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Is Tretinoin effective at treating dry, itchy irritated skin?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7507 Questions
Question
I picked up my prescription for Neosalus cream. I had some left in the old tube, so it was a couple weeks before I opened the prescription package. When I opened it, I found included a tube of Tretinoin, which I don't remember my dermatologist telling me about. I read on WebMD that it is used primarily for acne. Can I use it to repair the skin for which I have been taking Neosalus?
Tue, 15 May 2018 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 26 minutes later
Brief Answer:
Regarding tretinoin cream

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern.

Neosalus cream is used for dry, itchy, irritated skin in atopic dermatitis and for minor skin irritations whereas tretinoin may itself induce irritation of the skin which may manifest as redness, dryness and flaking. I don't think you should use tretinoin cream if your skin is already dry, red or itchy.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor